RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2015, Volume 16, Issue 2, Pages 222–230 (Mi cheb399)  

This article is cited in 2 scientific papers (total in 2 papers)

О некоторых обобщениях сильно симметричных многогранников

V. I. Subbotin

South-Russia State Technical University, Novocherkassk

Abstract: The paper deals with the symmetry properties of the associated closed convex polyhedra in three-dimensional Euclidean space. Themes work relates in part to the problem of generalization class of regular (Platonic) polyhedra. Historically, the first such generalizations are equiangularly-semiregular (Archimedean) polyhedra. The direction of generalization of regular polyhedra, considered by the author in this paper due to the symmetry axes of the convex polyhedron.
A convex polyhedron is called symmetric if it has at least one non-trivial symmetry axis. All the axis of symmetry of the polyhedron intersect at one point called the center of the polyhedron. All considered the polyhedra are polyhedra with the center.
Previously we listed all polyhedra, strongly symmetrical with respect to rotation of faces, as well as their dual-metrically polyhedra strongly symmetric with respect to the rotation polyhedral angles [9]–[15]. It is interesting to note that among the highly symmetric polyhedra there are exactly eight of which are not even equivalent to combinatorial Archimedean or equiangularly semiregular polyhedra.
By definition, the property of strong symmetry polyhedron requires a global symmetry of the polyhedron with respect to each axis of symmetry perpendicular to the faces of the polyhedron. It is therefore of interest to find weaker conditions on the symmetry elements of the polyhedron.
We give a new proof of the local criterion of strong symmetry of the polyhedron, which is based on the properties of the axes of two consecutive rotations.
We also consider two classes of polyhedra that generalize the concept of a strongly rotationally symmetrical faces of: a class of polyhedra with isolated asymmetrical faces and the class of polyhedra with isolated asymmetrical zone.
It is proved that every polyhedron with isolated asymmetrical faces can be obtained by cutting off the vertices or edges of a polyhedron, highly symmetrical with respect to rotation faces; and each polyhedron with isolated asymmetrical zone by build axially symmetric truncated pyramids on some facets of one of the highly symmetric with respect to rotation of the faces of the polyhedron.In each of these classes there are the largest number of polyhedron faces excluding two infinite series: truncated prisms; truncated on two apex and elongated bipyramid.
Bibliography: 15 titles.

Keywords: strongly symmetric polyhedrons, the axis of rotation, isolated asymmetrical face, locally symmetric faces, isolated asymmetrical zone.

Full text: PDF file (193 kB)
References: PDF file   HTML file
UDC: 514.113.5
Received: 03.05.2015

Citation: V. I. Subbotin, “О некоторых обобщениях сильно симметричных многогранников”, Chebyshevskii Sb., 16:2 (2015), 222–230

Citation in format AMSBIB
\Bibitem{Sub15}
\by V.~I.~Subbotin
\paper О некоторых обобщениях сильно симметричных многогранников
\jour Chebyshevskii Sb.
\yr 2015
\vol 16
\issue 2
\pages 222--230
\mathnet{http://mi.mathnet.ru/cheb399}
\elib{http://elibrary.ru/item.asp?id=23614017}


Linking options:
  • http://mi.mathnet.ru/eng/cheb399
  • http://mi.mathnet.ru/eng/cheb/v16/i2/p222

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. I. Subbotin, “Ob odnom klasse silno simmetrichnykh mnogogrannikov”, Chebyshevskii sb., 17:4 (2016), 132–140  mathnet  crossref  elib
    2. V. I. Subbotin, “Simmetrichnye mnogogranniki s rombicheskimi vershinami”, Vladikavk. matem. zhurn., 20:3 (2018), 87–93  mathnet  crossref
  • Number of views:
    This page:92
    Full text:37
    References:17

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019